Doctors appointment follow up

Yesterday I was back at the Gp for the results of my blood tests and to have my bp re-checked as have doubled the dosage to 10 mg . First he checked the bp and said we will leave that for the moment as it had not changed, but he did say it usually takes between 10 and 14 days to see a difference.

Asked about my fatigue, which is just at the same level :( My moods, which are so low that there are days when I feel that I am a burden to everyone. My kids are great and they will do anything for me. It is my partner that acts and thinks that I am play acting, I do wish that he was more supportive. He works full time and because I could not return to work since my operation in 2011. That is when my health nose dived.

Any I deviate for the doctors. My blood tests on the whole were fine apart from a high white count and something to do with my liver.

So changing happy pills, being weaned from Amitriptyline to go on to Fluoxetine Hydrochloride as they my be partly the cause of my tiredness.

Asked if I have been assessed for my walking and balance for aids that may assist me. He is of the same opinion as myself that we are not sure whether it will be the ENT or neurology department who will do this. As my cerebellum atrophy is something that cannot repair itself.

Discussed my application for PIP and he said he would write a comprehensive report for DWP that they could pay for. I have to go to CAB as well and get a blue badge application form and he will fill in his part, to keep me mobile and not house bound.

Gosh, we did cover a lot, nice for my doctor to invest time in helping me in such a positive way.

Hugs Liz x

7 Replies

  • Nice to hear you had such a positive doctors appointment.x

  • I'm glad things went well. Is that your dx, cerebellum atrophy? Haven't heard that term as a diagnosis so wondered what all is going on with you?

  • ENT sent me for an MRI as I have hearing loss in one ear. They were looking to see if there was a tumour growing that could be affecting my balance. As a result they discovered I have small changes in the part of the brain which co-ordinates balance.

    Cerebral atrophy

    From Wikipedia, the free encyclopedia

    This article needs additional citations for verification. Please help improve this article by adding citations to reliable sources. Unsourced material may be challenged and removed. (May 2015)

    Cerebral atrophy is a common feature of many of the diseases that affect the brain.[1] Atrophy of any tissue means a decrement in the size of the cell, which can be due to progressive loss of cytoplasmic proteins. In brain tissue, atrophy describes a loss of neurons and the connections between them. Atrophy can be generalized, which means that all of the brain has shrunk; or it can be focal, affecting only a limited area of the brain and resulting in a decrease of the functions that area of the brain controls. If the cerebral hemispheres (the two lobes of the brain that form the cerebrum) are affected, conscious thought and voluntary processes may be impaired.

    Some degree of cerebral shrinkage occurs naturally with age; after the brain completes growth and attains its maximum mass at around age 25[citation needed], it gradually loses mass with each decade of life, although the rate of loss is comparatively tiny until the age of 60, when approximately .5 to 1% of brain volume is lost per year. By age 75, the brain is an average of 15% smaller than it was at 25. Some areas of the brain such as short-term memory are affected more than others and men lose more brain mass overall than women.[citation needed]

    Cerebral atrophy greatly increases in elderly persons (meaning over the age of 75) and especially causes a diminution of functions such as judgement and social appropriateness (which results in the typical characteristic of elderly people engaging in inappropriate or offensive behaviors in front of others). Brain atrophy does not affect all regions with the same intensity as shown by neuroimaging.[2]

  • Wow thanks! Sounds like you have a long road aheAd of you!

    Prayers for !



    "Patients who take selective serotonin reuptake inhibitors (SSRIs) such as Prozac (fluoxetine), Paxil (paroxetine) or Zoloft (sertraline) may experience side effects such as violent behavior, mania or aggression, which can all lead to suicide.

    What begins as withdrawing from friends and activities and a loss of interest in work can escalate to harming oneself. In clinical trials and public use, there have been cases where antidepressant users have thought about, attempted or committed suicide."

    You say: "nice for my doctor to invest time in helping me in such a positive way."

    What I think about the doctor is unrepeatable here. For better informed information read a book called “Cracked” ISBN: 9781848315563 a book written by James Davies Senior Lecturer Social Anthropology and Psychotherapy at The University of Roehampton (London UK) details some of the misleading and dishonest research results that have been presented in Professional Journals and conferences.

    “Bad Pharma” ISBN 978-0-00-735074-2 a book written by Ben Goldacre in 2012 details how drug companies mislead doctors and harm patients.

    You need skill training which you obtain from relevant organisations. Drugs do not help regain skills that have gone walkabout.

    The difference between symptoms of mental exhaustion and depression can be none. Trying to manage the after effects of a life changing operation is mentally exhausting. Yet the mental exhaustion instead of being correctly treated is labelled as depression and you get the wrong treatment which is not helpful.

    Only you can determine the full extent of this problem. As only you can investigate.

    Sorry I cannot be more helpful.

  • Hi Liz. I too have a husband who is not very supportive and it really gets me down, he even sat in Drs with me when I was told something was amiss as I was feeling really unwell, when I pointed that out to him he said he didn't hear him say that. My daughter has said to me if he is supportive it means he is accepting that something is wrong and he either doesn't want to or can't accept it because then he would have to face it. He is much better burying his head in the sand expecting me to be able to continue plodding on regardless.

    You are in my thoughts and I am here for you if things get tough, your welcome to private message me if you would rather, keep your chin up and sending you gentle hugs Sheryl x

  • Fatigue and low mood ?

    Low mood can be down to low FT3 (a low thyroid/Hypothyroidism)

    Sorry, Liz62 but this jumped out at me.

    Do ask for a printout of your bloods from your GP or GP receptionist and pop them up on Thyroid Uk, here on Health Unlocked, like many of us now do.

    Fatigue and Low mood can be down to Low Thyroid or even B12 Deficiency or both.

    Brain fog and tiredness is connected with both Low Thyroid and B12 deficiency or both

    Liz62 You name also give a slight clue, as in Female and either age 62 or born in 62 ? (Maybe ?)

    1 in 10 females over a certain age can get a thyroid problem.

    Not saying you actually have a thyroid or B12 Deficiency problem or both, but a good idea to rule them both out Liz62.

    Doctors are well known for 'missing' both Low Thyroid and Low vitamin B12.

    There are 'grey areas' in both vitamin B12 Deficiency and low thyroid (Hypothyroidism) that Doctors are missing/overlooking.

    I read about these poor overlooked patients daily on both forum sites of Thyroid Uk and PAS (Pernicious Anemia, also for B12 D)

You may also like...